Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 261, NWS Denver/Boulder, CO

September 29, 2014Arapahoe County, Douglas County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 29, 2014, 2:04 PM MDT for Arapahoe County, Douglas County, Colorado. It was in force for 41 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2014, 2:04 PM MDT (20:04 UTC)
Expired
Sep 29, 2014, 2:45 PM MDT
In force
41 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Arapahoe County, CO, Douglas County, CO

The radar

The Denver radar (KFTG), 36 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 2:20 PM MDTHAIL 11 Sse Highlands Ranch, CO
Sep 29, 2:26 PM MDTHAIL 1Highlands Ranch, CO
Sep 29, 2:32 PM MDTHAIL 0.882 Nne Highlands Ranch, CO
Sep 29, 2:33 PM MDTHAIL 1Centennial, CO
Sep 29, 2:34 PM MDTHAIL 1.75Centennial, CO
Sep 29, 2:35 PM MDTHAIL 1.25Centennial, CO
Sep 29, 2:42 PM MDTHAIL 1.5Aurora, CO
Sep 29, 2:43 PM MDTHAIL 1.25Aurora, CO
Sep 29, 2:55 PM MDTHAIL 1.253 Ese Aurora, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 29, 2:01 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WUUS55 KBOU 292004
SVRBOU
COC005-035-292045-
/O.NEW.KBOU.SV.W.0261.140929T2004Z-140929T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
204 PM MDT MON SEP 29 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ARAPAHOE COUNTY IN NORTHEASTERN COLORADO...
  NORTHEASTERN DOUGLAS COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 245 PM MDT

* AT 203 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROXBOROUGH
  PARK...OR 21 MILES SOUTH OF DENVER...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTHWESTERN AURORA...CENTENNIAL...HIGHLANDS RANCH...
  NORTHWESTERN CASTLE ROCK...PARKER...NORTHEASTERN LITTLETON...
  GREENWOOD VILLAGE...LONE TREE...ROXBOROUGH PARK... SURREY RIDGE...
  SEDALIA...LOUVIERS...BEVERLY HILLS...ARAPAHOE PARK...
  BUCKLEY AFB AND THE PINERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN 
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT 
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A 
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR 
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3929 10503 3943 10513 3945 10513 3966 10494
      3962 10491 3962 10489 3966 10485 3967 10491
      3970 10490 3970 10487 3974 10486 3961 10446
      3956 10455 3956 10466 3950 10466
TIME...MOT...LOC 2003Z 217DEG 25KT 3942 10503 

HAIL...0.75IN
WIND...60MPH

$$

GIMMESTAD
2 follow-up statements
459 
WWUS55 KBOU 292023
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
223 PM MDT MON SEP 29 2014

COC005-035-292045-
/O.CON.KBOU.SV.W.0261.000000T0000Z-140929T2045Z/
ARAPAHOE CO-DOUGLAS CO-
223 PM MDT MON SEP 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR WESTERN ARAPAHOE AND NORTHEASTERN DOUGLAS COUNTIES...

AT 223 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EASTERN
HIGHLANDS RANCH...OR 12 MILES SOUTH OF DENVER...MOVING NORTHEAST AT
30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...SOUTHWESTERN AURORA...CENTENNIAL... 
HIGHLANDS RANCH...PARKER...NORTHEASTERN LITTLETON...GREENWOOD 
VILLAGE...LONE TREE...SURREY RIDGE...SEDALIA...BEVERLY 
HILLS...ARAPAHOE PARK... BUCKLEY AFB...LOUVIERS AND THE PINERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3940 10497 3956 10503 3966 10494 3962 10491
      3962 10489 3966 10485 3967 10491 3970 10490
      3970 10487 3974 10486 3961 10446 3956 10455
      3956 10466 3950 10466
TIME...MOT...LOC 2023Z 217DEG 28KT 3954 10494 

HAIL...1.25IN
WIND...60MPH

$$

GIMMESTAD
662 
WWUS55 KBOU 292044
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
244 PM MDT MON SEP 29 2014

COC005-035-292053-
/O.EXP.KBOU.SV.W.0261.000000T0000Z-140929T2045Z/
ARAPAHOE CO-DOUGLAS CO-
244 PM MDT MON SEP 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ARAPAHOE AND
NORTHEASTERN DOUGLAS COUNTIES WILL EXPIRE AT 245 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING WAS OVER AURORA MOVING 
NORTHEAST. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE IN AREAS 
FURTHER SOUTHWEST.

A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR AURORA AND 
NORTHEAST DENVER INTO CENTRAL ADAMS COUNTY UNTIL 345 PM MDT.

LAT...LON 3940 10497 3956 10503 3966 10494 3962 10491
      3962 10489 3966 10485 3967 10491 3970 10490
      3970 10487 3974 10486 3961 10446 3956 10455
      3956 10466 3950 10466
TIME...MOT...LOC 2041Z 217DEG 25KT 3954 10494 

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 10:24 AM MDT, 3 hours 40 minutes earlier.

Area forecast discussion, Sep 29, 10:24 AM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1024 AM MDT MON SEP 29 2014

.UPDATE...
ISSUED AT 1022 AM MDT MON SEP 29 2014

FORECAST ON TRACK WITH AN ACTIVE WEATHER DAY WITH A FEW SEVERE
STORMS/SQUALL LINES LIKELY LATER THIS AFTERNOON THROUGH THE
EVENING. CURRENT ANALYSIS SHOWS A SCATTERED TO BROKEN STRATUS DECK
IN THE LOW LEVEL COOL POOL SITTING OVER MOST OF THE FRONT RANGE.
THE STRATUS AND COOLER BOUNDARY LAYER IS EXPECTED TO ERODE
GRADUALLY NORTHWARD THROUGH THE DAY AS DEEP LAYER LIFT/MIXING AND
SOUTHERLY FLOW INCREASE AHEAD OF STRONG SHORT WAVE. Q-G LIFT
ANALYSIS SHOWS THE MAX LIFT TURNING EASTWARD AND EJECTING TOWARD
THE FOUR CORNERS AT THIS TIME...AND TARGETED TO REACH THE FRONT
RANGE BY PEAK HEATING NEAR 21Z. CAPES WILL REACH THE 1000-1500
J/KG RANGE WITH T/TD MID 70S/MID 50S. THE HIGHER CAPES WILL BE
WHERE STRONGEST HEATING OCCURS ON THE EASTERN PLAINS. MEANWHILE...
0-6 KM SHEAR REACHES 40-50 KTS WHILE 0-1KM HELICITY REACHES
120-180 M2/S2 AND 0-3KM REACHES 180-220 M2/S2. THOSE HIGHER
HELICITY VALUES ALSO MAX OUT TOWARD THE LIMON TO AKRON TO
JULESBURG AREA TOWARD 00Z...YIELDING HIGHEST RISK OF TORNADOES IN
THOSE LOCATIONS. HOWEVER...SURFACE CONVERGENCE ZONE WHICH COULD
ORGANIZE ALONG THE PALMER DIVIDE AREA OF DOUGLAS/ELBERT COUNTIES
BY MID AFTERNOON COULD ALSO RESULT IN TORNADO THREAT THERE AS
WELL. ORGANIZED SQUALL LINES WITH HIGH WINDS WILL ALSO BE A THREAT
INTO THE EVENING GIVEN THE STRONG MID LEVEL FLOW AT 700 MB
INCREASING TO NEAR 50 KTS OVER THE EASTERN PLAINS TOWARD 00Z.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 402 AM MDT MON SEP 29 2014

A STRONG STORM SYSTEM WILL RACE ACROSS THE CENTRAL ROCKIES THIS
AFTERNOON AND TONIGHT BRINGING SHOWERS AND THUNDERSTORMS. SOME THE
STORMS COULD BE SEVERE WITH DAMAGING WINDS...HAIL AND TORNADOES. A
BROAD UPPER LEVEL LOW IS OVER THE GREAT BASIN. WATER VAPOR SHOWING
AT LEAST THREE WAVES ROTATING AROUND IT. THE STRONGEST ONE...THE ONE
THAT WILL AFFECT COLORADO...IS NEAR LAS VEGAS NEVADA. THIS STRONG
SHARP WAVE WILL QUICKLY MOVE EASTWARD TODAY. SOUTHERLY FLOW AHEAD OF
IT WILL BECOME STRONG.

THERE WILL BE STRONG ASCENT AHEAD OF THE TROUGH THIS AFTERNOON AND
EARLY EVENING. EXPECT ENOUGH LIFT THIS MORNING TO PRODUCE SHOWERS
AND POSSIBLY A FEW WEAK STORMS. AS LIFT AND INSTABILITY INCREASE...
CONVECTION WILL BECOME WIDESPREAD OVER CENTRAL COLORADO THIS
AFTERNOON AND SPREAD OVER THE EASTERN PLAINS THIS EVENING. BECAUSE
OF THE INSTABILITY...SCATTERED STORMS SHOULD FORM PRIOR TO THE MAIN
SWATH OF SHOWERS AND STORMS. CAPES OF UP TO 1500 J/KG WILL BE
POSSIBLE THIS AFTERNOON OVER THE PLAINS IF TEMPERATURES CLIMB INTO
THE LOWER 70S AND DEW POINTS ARE IN THE MID 50S. THIS INSTABILITY
COMBINED WITH VERY GOOD SHEAR WILL LIKELY PRODUCE A FEW SEVERE
STORMS WITH DAMAGING WIND...HAIL AND POSSIBLY TORNADOES. BEST CHANCE
FOR SEVERE STORMS WILL BE EAST OF A LINE FROM GREELEY TO DENVER
INTERNATIONAL AIRPORT. THOUGH CAN'T RULE OUT SEVERE STORMS WEST TO
THE FOOTHILLS.

MODELS IN GOOD AGREEMENT IN SHOWING A LINE OF CONVECTION MOVING
ACROSS NORTHEAST COLORADO THIS EVENING. WEST PARTS OF THE AREA WILL
START TO SEE DRYING AND SUBSIDENCE LATE THIS EVENING...WHICH WILL
SPREAD EAST OVERNIGHT. BY TUESDAY MORNING...EXPECT DRY CONDITIONS
ACROSS THE AREA.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 402 AM MDT MON SEP 29 2014

OPERATIONAL MODELS AGREE IN PINWHEELING THE CLOSED UPPER LOW/NEG
TILT TROUGH NORTHEASTWARD ACROSS WYOMING AND NORTHERN GREAT PLAINS
ON TUESDAY...PLACING NRN COLORADO IN A DRIER ZONAL FLOW. TUESDAY
LOOKS DRY EAST OF THE MTNS WITH PREVAILING WLY/DOWNSLOPE FLOW.
WHEREAS MTN AREAS...PARTICULARLY AREAS WEST OF THE CONTINENTAL
DIVIDE...REMAIN IN A MORE FAVORABLE POSITION TO SEE LIGHT
OROGRAPHIC AND/OR CONVECTIVE PCPN BY LATE IN THE DAY IN ADVANCE
OF A MID-LEVEL PERTABATION FORMING IN THE LEFT FRONT QUAD OF A
90+ KT JET DIVING SEWRD ACRS THE CENTRAL GREAT BASIN. MODELS SHOW
THE JET CARVING OUT A POSITIVE TILT LONGWAVE TROUGH OVER THE
GREAT BASIN TUESDAY NIGHT/WEDNESDAY...AND SWINGING ACRS ERN
COLORADO WEDNESDAY NIGHT. MODEL QG VERTICAL VELOCITY FIELDS
INDICATE WEAK TO MODERATE LARGE SCALE ASCENT OVER THE FORECAST
AREA DURING THE DAY WEDNESDAY AS A 80-100KT JET PASSES JUST TO OUR
SOUTH. COOLING ALOFT WILL STEEPEN LAPSE RATES AND CYCLONIC
UPSLOPE FLOW BEHIND A COLD FRONT THAT PASSES THROUGH THE DENVER
METRO AREA DURING THE MORNING WILL PROVIDE ADDITIONAL LIFT FOR
WIDESPREAD CLOUD COVER AND PRECIPITATION BY THE AFTERNOON. ALL
THIS POINTS TO A COOL...WET DAY WITH MODEL GUIDANCE INDICATING
HIGHS ONLY IN THE 60S AT LOWER ELEVATIONS AND 30S TO LOWER 50S IN
THE HIGH COUNTRY. MTN AREAS ROUGHLY ABOVE TIMBERLINE COULD SEE A
MIX OF RAIN/SNOW DURING THE DAYLIGHT HOURS WITH SPOTTY LIGHT SNOW
ACCUMULATION BY LATE AFTERNOON. BY EVENING WITH THE THERMAL
TROUGH PASSING OVERHEAD...SNOW LEVEL IS EXPECTED TO LOWER TO
AROUND THE 9500 OR 10K FOOT LEVEL. HOWEVER...MOISTURE APPEARS TO
BE ON THE DECLINE AT THAT TIME WITH DRIER STABLE AIR SPREADING
IN BEHIND THE TROUGH. HIGH MTN AREAS COULD STILL END UP WITH A
FEW INCHES OF SNOW BY LATE WEDNESDAY NIGHT. MODEL RAIN TOTALS ON
THE PLAINS VARY ANYWHERE FROM A COUPLE TENTHS OF AN INCH TO AROUND
0.75 INCH BY MID-EVENING WEDNESDAY...WITH THE GREATER AMOUNTS
SCATTERED ACRS THE NERN CORNER OF THE STATE.

BY THURSDAY...TROUGH MOVES EAST AND FLOW ALOFT GOES
NORTHWESTERLY. AS A RESULT EXPECT SLIGHTLY WARMER TEMPERATURES
WITH MUCH MORE SUNSHINE.

FRIDAY THROUGH SUNDAY...LARGE UPPER RIDGE BUILDING OVER THE WEST
COAST GRADUALLY SHIFTS EAST OVER THE GREAT BASIN BY WEEKS END. THE
CWA REMAINS UNDER THE INFLUENCE OF NORTHWEST FLOW ALOFT...BUT
TEMPERATURES ARE FORECAST TO GRADUALLY WARM A FEW DEGS EACH DAY WITH
PLENTY OF SUNSHINE. HOWEVER BY SUNDAY...COULD SEE TEMPERATURES
DIP SOME WITH PASSAGE OF A WEAK MOSTLY DRY COLD FRONT.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z TUESDAY MORNING)
ISSUED AT 959 AM MDT MON SEP 29 2014

STRATUS DECK AROUND 2000 FT AGL IS EXPECTED TO GRADUALLY BREAK
TOWARD 18Z-19Z WITH INCREASED MIXING AHEAD OF UPPER LEVEL TROUGH.
THUNDERSTORMS WILL BE LIKELY 20Z-01Z...FIRST NEAR THE FOOTHILLS
AFFECTING KBJC AND KAPA AND THEN TOWARD 21Z-22Z AT KDEN. MAIN
THREAT OF SEVERE STORMS WOULD BE JUST SOUTH OF THE FRONT RANGE
AIRPORTS BUT ANY STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND
GUSTS TO AROUND 40-45 KTS GIVEN STRENGTHENING MID LEVEL FLOW.
LITTLE THREAT OF STORMS AFTER 01Z AS DOWNSLOPE AND SUBSIDENCE
FOLLOW MAIN BATCH OF ORGANIZED STORMS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...BARJENBRUCH
SHORT TERM...MEIER
LONG TERM...BAKER
AVIATION...BARJENBRUCH
Hazardous weather outlook, Sep 29, 11:18 AM MDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1118 AM MDT MON SEP 29 2014

COZ030>051-301730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1118 AM MDT MON SEP 29 2014

...SEVERE STORMS INCLUDING A FEW TORNADOES POSSIBLE OVER NORTHEAST
COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL LIKELY DEVELOP OVER PORTIONS OF
EASTERN COLORADO THIS AFTERNOON AND EVENING. SHOWERS AND STORMS
WILL FIRST DEVELOP ACROSS THE HIGHER TERRAIN THROUGH THE NOON
HOUR...AND THEN SPREAD NORTHEAST ACROSS THE FRONT RANGE URBAN
CORRIDOR THROUGH MID AND LATE AFTERNOON. AS THE STORMS ENCOUNTER A
MORE UNSTABLE ENVIRONMENT OVER THE EASTERN PLAINS...SEVERE STORMS
WILL LIKELY DEVELOP WITH HIGH WINDS...LARGE HAIL...AND EVEN A FEW
TORNADOES POSSIBLE. THE MOST INSTABILITY AND STRONGEST WIND SHEAR
WILL DEVELOP IN THE LINCOLN AND WASHINGTON COUNTY AREAS...PUTTING
THE HIGHEST RISK OF SEVERE STORMS IN THOSE LOCATIONS. THOSE STORMS
WILL THEN MOVE QUICKLY NORTHEAST INTO LOGAN...SEDGWICK...AND
PHILLIPS COUNTIES LATE THIS AFTERNOON AND EVENING. WIND GUSTS
BETWEEN 60 AND 70 MPH AND LARGE HAIL WILL ALSO BE POSSIBLE FROM
ORGANIZED LINES OF STORMS.

HEAVY RAIN WILL ALSO BE POSSIBLE THIS EVENING ACROSS THE NORTHEAST
PLAINS...ALTHOUGH THE THREAT OF FLASH FLOODING WILL BE LIMITED BY
FAST STORM MOVEMENT. SOME SNOW WILL OCCUR IN THE MOUNTAINS ABOVE
10 THOUSAND FEET.

A STRONG UPPER LEVEL DISTURBANCE AND STRONG WIND SHEAR IN THE
ATMOSPHERE WILL BRING THE THREAT OF SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE OUTLOOK AREA WILL BE IN BETWEEN WEATHER SYSTEMS TUESDAY WITH
ONLY A FEW SHOWERS AND BREEZY CONDITIONS IN THE MOUNTAINS. ANOTHER
SYSTEM WILL CROSS THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT
BRINGING A GOOD CHANCE OF PRECIPITATION TO ALL OF THE OUTLOOK
AREA AT THAT TIME. THIS SYSTEM WILL BE COLD ENOUGH TO BRING SOME
ACCUMULATING SNOWS TO MUCH OF THE HIGH COUNTRY WITH RAIN AT LOWER
ELEVATIONS. SCATTERED MOUNTAIN SNOW SHOWERS WILL PROBABLY LINGER
INTO THURSDAY.

DRIER CONDITIONS ARE EXPECTED FOR LATER IN THE WEEK AND INTO THE
WEEKEND WITH TEMPERATURES WARMING TO NEAR SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED ON THE EASTERN COLORADO
PLAINS AFTER 2 PM.

BARJENBRUCH/ET

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 2:39 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver66 min
Sep 29, 2:56 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert64 min
Sep 29, 3:06 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln39 min
Sep 29, 3:12 PM MDTSpecial Weather StatementBOUWashington48 min
Sep 29, 3:13 PM MDTTornado WarningBOUArapahoe, Elbert32 min
Sep 29, 3:22 PM MDTSpecial Weather StatementBOUAdams53 min
Sep 29, 3:26 PM MDTSevere Thunderstorm WarningBOUWashington49 min
Sep 29, 3:42 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln31 min
Sep 29, 3:48 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Morgan57 min
Sep 29, 3:59 PM MDTSevere Thunderstorm WarningBOULogan, Washington46 min
Sep 29, 4:29 PM MDTSevere Thunderstorm WarningBOULincoln, Washington46 min
Sep 29, 4:31 PM MDTSevere Thunderstorm WarningBOUMorgan44 min
Sep 29, 4:45 PM MDTSevere Thunderstorm WarningBOULogan, Sedgwick26 min
Sep 29, 5:17 PM MDTTornado WarningBOUMorgan, Weld28 min
Sep 29, 5:28 PM MDTSevere Thunderstorm WarningBOUWashington32 min
Sep 29, 5:51 PM MDTSpecial Weather StatementBOULogan39 min
Sep 29, 5:57 PM MDTSpecial Weather StatementBOULincoln48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.